Gastric stasis and nausea : Has anyone... - LDN Research Trust

LDN Research Trust

1,151 members1,069 posts

Gastric stasis and nausea

21litha profile image
21litha

Has anyone any advice/experience of nausea and gastric stasis? I have been taking LDN since last May and it has been wonderful for osteoarthritis. Just 2 days on 0.5 gave me pain relief. So happy. I could never get higher than 1.75 without nausea so I stayed there. But noticed after 6 months that my gut (which has never troubled me in my life) became very constipated and I started being nauseous again and had acute abdominal pain. Been checked out by a doctor and waiting for results of CT scan as it has got so bad.

I stopped taking LDN a month ago and strangely it still feels like I am on it! Very deep sleep and no arthritis pain. There has been no improvement in my guts which feel like it is opiate induced stasis. No peristalsis or movement. So sick after eating so I have lost a lot of weight.

How long does it take to come out of your system if this is the problem? I am really worried as I loved LDN and would have been on it for life.

It goes without saying that my doctor has no understanding of LDN. All my bloods are fine and no gynae issues just like my guts opiate receptors have been messed with.

Any advice would be so welcome

Thank you

3 Replies

So sorry you are having these issues. I have experienced both. Have you looked at other variables outside of LDN. I noticed all of my problems started when my pharmacy changed their preferred provider and therefore my generic manufacturer of Imuran. My hematologist automatically assumed I was having a flare up because we had reduced my steroids. When I found a pharmacy that used my old manufacturer, all my problems went away. Just make sure your doc is looking at all variables and think about anything in your life that might have changed around the time your systems reappeared. hope you feel better soon!

aredtigress profile image
aredtigressAdministrator

While not common, this does happen. From The LDN Book:

"Clinical experience shows that in less than ten percent of cases treated, increased introductory symptoms may be more severe or more prolonged than usual, lasting sometimes for several weeks. Rarely, symptoms may persist for two or three months before the appropriate beneficial response is achieved.

If side effects are troublesome, then reducing your dose by 50% for 7 days, before increasing it again, is a good idea. Some patients, very rarely, experience gastro-intestinal side effects, such as nausea and or constipation/diarrhea. The reason for this is currently unknown, but may be due to the presence of large numbers of delta -opiate receptors in the intestines.

Patients experiencing this side effect can request LDN Sublingual Drops, which transfer the LDN directly into the bloodstream – avoiding the GI tract. Patients who do have these side effects should increase their dose by no more than 0.5mg per week, and should consult with their GP or pharmacist for appropriate treatment for the stomach upset, if necessary. (Omeprazole, Ranitidine, Gaviscon, Fybogel, Mucogel and Pepto Bismol are ok – but not Kaolin & Morphine or Loperamide/Imodium."

Many patients have found gastric relief by going to sub-lingual drops. Any compounding pharmacy should be able to do this for you.

Hope this helps,

Michelle

21litha profile image
21litha in reply to aredtigress

Thank you for this helpful suggestion. I think I am one of the unlucky ones with a lot of delta opiates in my gut! I will try the sublingual drops. At present though having stopped all LDN a month ago I still have no pain, just gastric problems. It feels like it is still on my receptors as I sleep so well and have those vivid dreams as well. Once it is all cleared I'll start the sublingual method. I just thought it would wear off by now. We are all individuals and therefore different I have learned.Thank you for helpful advice. This is such a great forum

You may also like...